Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 14, 2011, 4:48 PM CDT for 4 counties in Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 14, 2011, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 139 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:02 PM CDT | TSTM WND DMG | 5 Nnw Point Blank, TX | FOUR TREES DOWN IN WATERWOOD SUBDIVISION. |
| Aug 14, 5:03 PM CDT | TSTM WND DMG | 2 Se Oakhurst, TX | POWER LINES DOWNED ON FM 946 SOUTHEAST OF OAKHURST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2943 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WUUS54 KHGX 142148 SVRHGX TXC373-407-455-471-142230- /O.NEW.KHGX.SV.W.0093.110814T2148Z-110814T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 448 PM CDT SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN POLK COUNTY IN SOUTHEAST TEXAS... NORTHERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS... SOUTHERN TRINITY COUNTY IN SOUTHEAST TEXAS... EASTERN WALKER COUNTY IN SOUTHEAST TEXAS... * UNTIL 530 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONALASKA...OR 15 MILES NORTHWEST OF LIVINGSTON...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT LIMITED TO SEBASTOPOL AND LAKE LIVINGSTON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW! && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3051 9501 3074 9551 3096 9528 3087 9495 TIME...MOT...LOC 2149Z 024DEG 9KT 3080 9517 $$
2 follow-up statements
168
WWUS54 KHGX 142211
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
511 PM CDT SUN AUG 14 2011
TXC455-142222-
/O.CAN.KHGX.SV.W.0093.000000T0000Z-110814T2230Z/
TRINITY TX-
511 PM CDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR TRINITY COUNTY IS CANCELLED...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 3051 9501 3074 9551 3088 9534 3087 9532
3090 9531 3070 9498
TIME...MOT...LOC 2212Z 040DEG 11KT 3076 9531
$$
TXC373-407-471-142230-
/O.CON.KHGX.SV.W.0093.000000T0000Z-110814T2230Z/
POLK TX-WALKER TX-SAN JACINTO TX-
511 PM CDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SAN JACINTO...WALKER AND POLK COUNTIES...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKHURST...OR 15 MILES EAST OF HUNTSVILLE...MOVING
SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLDSPRING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 3051 9501 3074 9551 3088 9534 3087 9532
3090 9531 3070 9498
TIME...MOT...LOC 2212Z 040DEG 11KT 3076 9531
$$245
WWUS54 KHGX 142228
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
528 PM CDT SUN AUG 14 2011
TXC373-407-471-142238-
/O.EXP.KHGX.SV.W.0093.000000T0000Z-110814T2230Z/
POLK TX-WALKER TX-SAN JACINTO TX-
528 PM CDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SAN JACINTO...WALKER AND POLK
COUNTIES WILL EXPIRE AT 530 PM CDT...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
LAT...LON 3051 9501 3074 9551 3088 9534 3087 9532
3090 9531 3070 9498
TIME...MOT...LOC 2228Z 032DEG 15KT 3066 9527
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:38 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 14, 3:38 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT SUN AUG 14 2011
.DISCUSSION...
SOME WELCOME RAINFALL IS SPREADING INTO THE HOUSTON AREA FROM THE
NORTH THIS HOUR. BUT BEFORE THE SHOWERS REACHED IAH THE
TEMPERATURE TOPPED OUT AT 100 DEGREES MAKING TODAY THE 14TH
CONSECUTIVE DAY OF 100-DEGREE OR HIGHER TEMPERATURES IN HOUSTON.
THIS TIES THE ALL TIME RECORD FOR CONSECUTIVE 100-DEGREE DAYS IN
HOUSTON SET IN JULY 1980. IT ALSO TIES THE RECORD FOR THE MOST 100
DEGREE DAYS EVER RECORDED IN THE MONTH OF AUGUST...AND ITS NOT
EVEN HALFWAY OVER YET.
THE DEEPER MOISTURE OVER THE REGION (PWS 2.0-2.2 INCHES) COMBINED
WITH THE SEABREEZE AND DAYTIME HEATING TO RESULT IN SCATTERED
CONVECTIVE DEVELOPMENT AS EXPECTED. THE LOCAL WRF AND 4KM NMM-WRF
DID AN EXCELLENT JOB TODAY. THE SHRA/TSRA WILL CONTINUE PUSHING
SOUTH THROUGH THE HOUSTON METRO AND EVENTUALLY INTERACT WITH THE
SEABREEZE BRINGING SOME RAINS TO THE SRN THIRD OF THE AREA.
CONVECTION SHOULD DISSIPATE BY LATE EVENING WITH THE LOSS OF
DAYTIME HEATING. KEPT 30 POPS GOING THIS EVENING FOR MOST AREAS.
SOME STRONGER STORMS ARE POSSIBLE WITH THE POTENTIAL FOR ISOLATED
DOWNBURST WINDS. ALL OF THE MODELS ARE IN GOOD AGREEMENT ON MONDAY
BEING A DRIER AND EVEN HOTTER DAY AS UPPER RIDGING STRENGTHENS
OVER SE TX. PWS ARE FORECAST TO DROP TO 1.5-1.7 INCHES. WILL KEEP
FORECAST DRY WITH TEMPS A COUPLE OF DEGREES WARMER THAN TODAY.
HEAT INDICES ONCE AGAIN REACHED ADVISORY CRITERIA OVER THE SOUTH
(106 DEGREES IN HOUSTON...108 DEGREES IN ANGLETON)...SO WILL KEEP
THE HEAT ADVISORY GOING FOR THE SOUTHERN THIRD.
UPPER RIDGING WILL DOMINATE OUR WEATHER THROUGH NEXT WEEKEND. THE
CENTER OF THE HIGH WILL SHIFT FROM OVER TEXAS TO THE DESERT
SOUTHWEST AND BACK AGAIN OVER THE NEXT SEVERAL DAYS...BUT THE END
RESULT WILL BE THE SAME. THE DRY GROUND AND ABUNDANT SUNSHINE WILL
CONTINUE TO BAKE THE AREA IN VERY HOT TEMPERATURES. PREFER THE
ECMWF SOLUTION...WHICH SHOWS A SLOW INCREASE IN 850 MB TEMPS
THROUGH TUESDAY THEN LEVELING OFF AFTER THAT...INSTEAD OF THE GFS
WHICH SHOWS COOLING BY LATE WEEK. GENERALLY WENT WITH PERSISTENCE
WITH TEMPS WITH A SLIGHT LOWERING BY NEXT WEEKEND. NAM 2M GUIDANCE
SUGGESTS TEMPS COULD REACH 104-106 DEGREES OVER THE NRN
ZONES...BUT HAVE NOT GONE THAT HIGH IN THE FORECAST. HEAT INDICES
WILL BE MARGINAL FOR EXPANDING THE ADVISORY FURTHER NORTH AS
DEWPOINTS MIX OUT EACH AFTERNOON. MOISTURE WILL BE SUFFICIENT
ENOUGH TO SUPPORT SOME VERY ISOLATED CONVECTION MAINLY ALONG THE
SEABREEZE EACH AFTERNOON. WILL KEEP THE POPS MOSTLY 5-10 PCT...BUT
HAVE 20S MENTIONED IN THE FORECAST BEGINNING FRIDAY EASTERN ZONES
WHEN THE HIGH MAY SHIFT ENOUGH WEST TO ALLOW SOME WEAK
DISTURBANCES TO PUSH INTO THE AREA.
SEE CLIMATE SECTION BELOW FOR MORE DETAILS ON THE RECORDS.
35
&&
.AVIATION...
STORMS APPEAR TO BE HOLDING JUST SHY OF IAH...AND LOCATIONS JUST
SOUTH OF I-10 THIS AFTN. NOT TOTALLY SURE WHY (MESO HIGH) BUT IF
THE OUTFLOW FROM THE CONVECTION TO THE NE HOLDS UP AND CONTINUES
TO PUSH TO THE SSW...THE INTERACTION OF THIS FEATURE AND STALLED
SEABREEZE MIGHT BE ENOUGH TO PRODUCE SOME PCPN IN/AROUND HOU/SGR
SITES BEFORE THE AFTN IS OVER. OTHERWISE NOT A LOT OF CHANGE FOR
THE UPCOMING TAF PACKAGE AS HIGH PRESSURE BEGINS TO DOMINATE THE
PATTERN. MOSTLY VFR BUT DID INCLUDE THE MENTION OF CB AT IAH DUR-
ING THE AFTN. NOT SURE THIS WILL HOLD UP THOUGH. 41
&&
.MARINE...
VERY QUIET FOR THE MARINE ZONES THE NEXT SEVERAL DAYS AS THE SFC
HIGH HOLDS SWAY OVER THE GULF. NOT A LOT OF CHANGES TO THE LIGHT
ONSHORE WINDS/LOW SEAS CURRENTLY IN THE FCST IS EXPECTED. 41
&&
.CLIMATE...
THE TEMPERATURE AT HOUSTON/IAH TOPPED OUT AT 100 DEGREES MAKING
TODAY THE 14TH CONSECUTIVE DAY OF 100-DEGREE OR HIGHER
TEMPERATURES IN HOUSTON. THIS TIES THE ALL TIME RECORD FOR
CONSECUTIVE 100-DEGREE DAYS IN HOUSTON SET IN JULY 1980. IT ALSO
TIES THE RECORD FOR THE MOST 100 DEGREE DAYS EVER RECORDED IN THE
MONTH OF AUGUST.
HOUSTON - MOST CONSECUTIVE DAYS OF 100-DEGREE OR HIGHER TEMPS:
1. 14 DAYS - ONGOING AS OF 8/14/2011
2. 14 DAYS - ENDING 7/19/1980
3. 11 DAYS - ENDING 8/05/1998
4. 9 DAYS - ENDING 7/03/1980
5. 8 DAYS - ENDING 9/05/2000...ENDING 8/21/1993...ENDING 8/14/1962
HOUSTON - MOST DAYS OF 100-DEGREE OR HIGHER TEMPS IN AUGUST:
1. 14 DAYS - 2011 (ONGOING)
2. 14 DAYS - 1993
3. 10 DAYS - 1999
4. 8 DAYS - 1998...1962...AND 1907
5. 7 DAYS - 1951 AND 1909
HOUSTON - MOST DAYS OF 100-DEGREE OR HIGHER TEMPS FOR A SEASON:
1. 32 DAYS - 1980
2. 25 DAYS - 2011 (AS OF 8/14/2011)
3. 24 DAYS - 1998
4. 20 DAYS - 2000
5. 19 DAYS - 1902
HOUSTON - MOST DAYS OF LOWS OF 80 DEGREES OR HIGHER FOR A SEASON:
1. 26 DAYS - 1962
2. 25 DAYS - 1964
3. 21 DAYS - 1963
4. 20 DAYS - 2011 (ONGOING)
5. 19 DAYS - 2009
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 103 80 103 80 / 30 10 10 10 10
HOUSTON (IAH) 79 102 80 101 80 / 30 10 10 10 10
GALVESTON (GLS) 83 96 84 94 84 / 20 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...
JACKSON...LIBERTY...MATAGORDA...WHARTON.
GM...NONE.
&&
DISCUSSION...35
AVIATION/MARINE...41Hazardous weather outlook, Aug 14, 11:12 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1112 AM CDT SUN AUG 14 2011 TXZ200-213-214-226-227-235>238-151200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-LIBERTY- MATAGORDA-WHARTON- 1112 AM CDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH HEAT INDEX VALUES ARE EXPECTED TO CONTINUE TO PEAK AT 105 TO 110 DEGREES AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE STRENGTHENS ACROSS THE AREA. A HEAT ADVISORY REMAINS IN EFFECT. SCATTERED THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON AS DAYTIME HEATING INTERACTS WITH DEEP MOISTURE AND A SERIES OF SURFACE BOUNDARIES OVER THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH HEAT INDEX VALUES ARE EXPECTED TO CONTINUE TO PEAK AT 105 TO 110 DEGREES EACH AFTERNOON AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE STRENGTHENS ACROSS THE AREA. THE HEAT ADVISORY IS IN EFFECT THROUGH AT LEAST MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>199-210>212-151200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 1112 AM CDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT UPPER LEVEL HIGH PRESSURE WILL STRENGTHEN ACROSS THE AREA RESULTING IN A CONTINUATION OF THE HOT AND DRY WEATHER. HEAT INDEX VALUES WILL PEAK AT 103 TO 107 DEGREES. SCATTERED THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON AS DAYTIME HEATING INTERACTS WITH DEEP MOISTURE AND A SERIES OF SURFACE BOUNDARIES OVER THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UPPER LEVEL HIGH PRESSURE WILL STRENGTHEN ACROSS THE AREA RESULTING IN A CONTINUATION OF THE HOT AND DRY WEATHER. HEAT INDEX VALUES WILL PEAK AT 103 TO 107 DEGREES EACH AFTERNOON. HEAT ADVISORIES MAY NEED TO BE REISSUED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 2:46 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 PM CDT SUN AUG 14 2011
TXZ200-142045-
LIBERTY-
246 PM CDT SUN AUG 14 2011
...STRONG THUNDERSTORM OVER EASTERN LIBERTY COUNTY...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF LIBERTY...MOVING SOUTHWEST
AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...HARDIN AND
DEVERS.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2991 9459 3006 9488 3023 9465 3022 9464
3012 9460 3012 9448 2999 9444
TIME...MOT...LOC 1947Z 056DEG 8KT 3011 9464Special weather statement, Aug 14, 4:13 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CDT SUN AUG 14 2011
TXZ212-213-227-142215-
FORT BEND-HARRIS-WALLER-
413 PM CDT SUN AUG 14 2011
...STRONG THUNDERSTORM OVER WESTERN HARRIS COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KATY...MOVING SOUTHWEST AT
5 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MONAVILLE...ADDICKS...
PINE ISLAND...PATTISON...KATY...JERSEY VILLAGE...FULSHEAR AND
BROOKSHIRE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3005 9610 3011 9581 3010 9580 3009 9578
3010 9572 3010 9569 2982 9550 2958 9591
TIME...MOT...LOC 2113Z 062DEG 6KT 2992 9574Special weather statement, Aug 14, 4:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 PM CDT SUN AUG 14 2011
TXZ213-227-237-238-142215-
BRAZORIA-FORT BEND-GALVESTON-HARRIS-
416 PM CDT SUN AUG 14 2011
...STRONG THUNDERSTORM IN SOUTHEASTERN HARRIS COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLOVERLEAF...MOVING SOUTHWEST AT 10 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...SAN JACINTO STATE
PARK...WEST UNIVERSITY PLACE...WEBSTER...TAYLOR LAKE VILLAGE...
STAFFORD...SOUTH HOUSTON...PEARLAND...PASADENA...NASSAU BAY...
MORGAN'S POINT...MISSOURI CITY...MANVEL...LEAGUE CITY...LA PORTE...
JACINTO CITY...HOUSTON...HIGHLANDS...GALENA PARK...FRIENDSWOOD...
FRESNO...DEER PARK...CLOVERLEAF...CHANNELVIEW...BELLAIRE...BAYTOWN
AND ALVIN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2970 9498 2970 9503 2969 9499 2969 9498
2937 9515 2959 9562 2990 9522 2978 9494
TIME...MOT...LOC 2115Z 031DEG 9KT 2981 9519Special weather statement, Aug 14, 4:19 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
419 PM CDT SUN AUG 14 2011
TXZ178-179-142215-
POLK-SAN JACINTO-
419 PM CDT SUN AUG 14 2011
...STRONG THUNDERSTORM IN POLK COUNTY...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF LIVINGSTON...MOVING SOUTH AT 15
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MOSCOW...LEGGETT...
SEVEN OAKS...POINT BLANK...LIVINGSTON...GOODRICH AND COLDSPRING.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3050 9475 3046 9509 3069 9531 3103 9494
3093 9473
TIME...MOT...LOC 2119Z 020DEG 12KT 3086 9490The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:46 PM CDT | Special Weather Statement | HGX | Liberty | 59 min |
| Aug 14, 4:13 PM CDT | Special Weather Statement | HGX | Waller | 62 min |
| Aug 14, 4:16 PM CDT | Special Weather Statement | HGX | Harris | 59 min |
| Aug 14, 4:19 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 56 min |
| Aug 14, 5:19 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 41 min |
| Aug 14, 5:39 PM CDT | Special Weather Statement | HGX | Brazoria | 36 min |
| Aug 14, 5:57 PM CDT | Special Weather Statement | HGX | Madison | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.